Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 31, 2020, 4:43 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2020, 4:43 PM EDT (20:43 UTC)
- Expired
- Mar 31, 2020, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hamilton County, FL, Suwannee County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:22 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
245
WFUS52 KJAX 312043
TORJAX
FLC047-121-312115-
/O.NEW.KJAX.TO.W.0005.200331T2043Z-200331T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
443 PM EDT Tue Mar 31 2020
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Suwannee County in northern Florida...
Northwestern Hamilton County in northern Florida...
* Until 515 PM EDT.
* At 443 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Madison, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Suwannee River State Park around 500 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3059 8325 3061 8311 3052 8301 3025 8301
3025 8325 3031 8321 3035 8321 3035 8319
3038 8319 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324 3052 8324 3055 8326
TIME...MOT...LOC 2043Z 270DEG 48KT 3033 8341
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AK2 follow-up statements
827
WWUS52 KJAX 312053
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
453 PM EDT Tue Mar 31 2020
FLC047-312102-
/O.CAN.KJAX.TO.W.0005.000000T0000Z-200331T2115Z/
Hamilton FL-
453 PM EDT Tue Mar 31 2020
...THE TORNADO WARNING FOR NORTHWESTERN HAMILTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for northern
Florida.
LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
3039 8317 3042 8315 3042 8314 3043 8312
3044 8308 3043 8307 3043 8303 3042 8301
3025 8301 3025 8325
TIME...MOT...LOC 2052Z 268DEG 44KT 3034 8329
$$
FLC121-312115-
/O.CON.KJAX.TO.W.0005.000000T0000Z-200331T2115Z/
Suwannee FL-
453 PM EDT Tue Mar 31 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHWESTERN SUWANNEE COUNTY...
At 452 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Dowling Park, or 8 miles southwest
of Suwannee River State Park, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Suwannee County, including the following locations...
Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
3039 8317 3042 8315 3042 8314 3043 8312
3044 8308 3043 8307 3043 8303 3042 8301
3025 8301 3025 8325
TIME...MOT...LOC 2052Z 268DEG 44KT 3034 8329
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
AK767
WWUS52 KJAX 312106
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
506 PM EDT Tue Mar 31 2020
FLC121-312116-
/O.EXP.KJAX.TO.W.0005.000000T0000Z-200331T2115Z/
Suwannee FL-
506 PM EDT Tue Mar 31 2020
...THE TORNADO WARNING FOR NORTHWESTERN SUWANNEE COUNTY WILL EXPIRE
AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM EDT for northern
Florida.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3031 8321 3035 8321 3035 8319 3038 8319
3039 8317 3042 8315 3042 8314 3043 8312
3044 8308 3043 8307 3043 8303 3042 8301
3025 8301 3025 8325
TIME...MOT...LOC 2106Z 270DEG 48KT 3034 8309
$$
AKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:29 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 31, 3:29 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
329 PM EDT Tue Mar 31 2020
...POTENTIAL FOR SEVERE WEATHER AND ISOLATED TORNADOES THIS LATE
AFTERNOON AND EVENING FROM SOUTHEAST GEORGIA...SUWANNEE VALLEY
AND ALONG THE I-10 CORRIDOR TOWARD BAKER COUNTY...
.NEAR TERM [Through Tonight]...
Warm front now extends from central Georgia into the Carolinas
with our region now clearly in the warm sector. The cold front now
extends from central GA through the FL Panhandle into the north
central GOM. The lower atmosphere has primed with dewpoints in mid
to upper 60s.
The strengthening surface low will move over central Georgia this
afternoon will pivot this low east-northeastward, reaching the
Mid-Atlantic coast by early Wednesday morning. Breezy conditions
were slow to develop this afternoon due to the lingering stratus,
but have since increased to from the southwest at 17-23 mph with
frequent gusts to 35 mph through the late afternoon hours through
sunset area-wide. These values are just below Wind Advisory
criteria.
The Suwanee Valley and all of SE GA has been put in a tornado
watch until 9 pm. Radar has some discrete cells moving into the
I-75 corridor across Southwest GA and soon will be knocking on the
door of interior SE GA this late afternoon.
A broken line of supercells will press further into SE GA and
Suwannee Valley this early evening. There is currently a tongue
of higher instabilty with CAPES 500-1000 J/kg over SW GA and the
Suwannee Valley. This instability is expected to continue ahead of
the front through mid evening where there will be good moisture
pooling and transport. The broken line is expected to seep
southward just north of I-10 by Baker county this mid evening. The
storms are anticipated to weaken with the loss of daytime heating
and weakening kinematics south of I-10 this mid evening. Some
storms can be strong to marginally severe just south of I-10. The
best threat for strong to severe weather will be north of I-10,
particularly into SE GA, Damaging winds and hail will be the most
likely severe modes. The biggest tornado threat remains north and
west of U.S. Route 84 in Georgia. South and East of U.S. Route 84
shear is more unidirectional with minimal directional veering of
winds with height as surface winds become a uniform southwesterly
direction, where more straight line wind environment will hold
sway.
The cold front is expected to pass through the entire region
before midnight, where skies willl start to clear or partially
clear from northwest to southeast during the overnight hours.
&&
.SHORT TERM [Wednesday Through Friday Night]...
Low pressure will move to the northeast Wednesday, as high pressure
builds from the west. The high will build to the northwest Wednesday
night, then north on Thursday. This high will remain centered to the
north through Friday night, with ridging extending south into
forecast area. Noticeably cooler and drier air will advect into the
region on northwest flow Wednesday, with skies clearing.
Temperatures will trend below normal through Thursday night with
skies remaining mostly clear. As the flow becomes more onshore
Friday into Friday night, an increase cloud cover is expected along
with temperatures beginning to rise. Readings Friday inland will
rise above normal, where as the onshore flow will keep coastal areas
a little below normal.
&&
.LONG TERM [Friday night Through Tuesday]...
The high will move more to the northeast Saturday, as a wave of low
pressure moves east across the gulf. High pressure will remain to
the northeast Sunday, as moisture increases across the area, but
better energy over the gulf stalls to the west. With increasing
moisture, and energy to the west, rain chances increase from the
southwest. The high will build more toward the east Monday then
southeast Tuesday. With the high to the east, the flow will become
more southerly with temperatures rising above normal for Monday. A
weak frontal boundary is expected to lay west to east Monday into
Tuesday, with precipitation chances increasing into Tuesday. A
southwesterly flow will yield temperatures above normal into Tuesday
as well.
&&
.MARINE...
A cold front will move southeast across the area waters Tonight,
with strong storms possible. An enhanced gradient is expected
ahead, along and behind this front, leading to small craft
advisory conditions. High pressure will build to the northwest
Wednesday, then north Thursday through Friday night. The high will
build more toward the northeast on Saturday, then east early next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 67 46 73 49 / 50 0 0 0 0
SSI 55 67 53 70 55 / 60 0 0 0 0
JAX 54 70 52 76 53 / 50 0 0 0 0
SGJ 57 69 55 73 56 / 40 0 0 0 0
GNV 53 71 49 79 51 / 40 0 0 0 0
OCF 54 73 49 80 52 / 40 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 PM this evening to 4 PM EDT
Wednesday for Waters from Altamaha Sound GA to Fernandina
Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 6 PM this evening to 11 AM EDT
Wednesday for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM.
&&In the hours before
Special weather statement, Mar 31, 2:23 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Tue Mar 31 2020
GAZ132-149-311915-
Atkinson GA-Coffee GA-
223 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND NORTHERN ATKINSON
COUNTIES UNTIL 315 PM EDT...
* At 223 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Alapaha, or 8 miles west of
Willacoochee, moving east at 45 mph.
* Small hail and wind gusts up to 55 mph possible with this storm.
* Locations impacted include...
Douglas, Pearson, Willacoochee, Broxton and Ambrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
3160 8306 3169 8286 3137 8263 3125 8304
3128 8303 3131 8306 3134 8307 3136 8310
3139 8311 3140 8314 3143 8314 3146 8315
TIME...MOT...LOC 1823Z 248DEG 38KT 3134 8320
AKSpecial weather statement, Mar 31, 3:08 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT Tue Mar 31 2020
GAZ132-134-149-250-312000-
Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
308 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...NORTHERN
ATKINSON...NORTHWESTERN WARE AND BACON COUNTIES UNTIL 400 PM EDT...
* At 308 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
southwest of Nicholls to Willacoochee. Movement was east at 40 mph.
* Small hail and wind gusts up to 55 mph possible with these storms.
* Locations impacted include...
Douglas, Alma, Pearson, Willacoochee, Nicholls, Dixie Union, New
Lacy and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3152 8306 3161 8233 3154 8223 3149 8227
3149 8230 3147 8230 3143 8235 3143 8240
3142 8240 3141 8242 3139 8240 3139 8242
3138 8242 3136 8239 3130 8244 3128 8305
3134 8307 3136 8310 3139 8311 3140 8314
TIME...MOT...LOC 1908Z 268DEG 33KT 3144 8272 3132 8305
AKSpecial weather statement, Mar 31, 3:16 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
316 PM EDT Tue Mar 31 2020
GAZ162-163-312000-
Clinch GA-Echols GA-
316 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS AND NORTHWESTERN CLINCH
COUNTIES UNTIL 400 PM EDT...
* At 315 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Moody Air Force Base to 7 miles east of Quitman. Movement was east
at 45 mph.
* Small hail and wind gusts up to to 55 mph possible with these
storms.
* Locations impacted include...
Homerville, Statenville, Du Pont and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 900 PM EDT for southeastern
Georgia.
LAT...LON 3080 8313 3081 8310 3083 8310 3083 8309
3085 8309 3085 8301 3086 8301 3087 8297
3112 8297 3114 8267 3063 8275 3064 8314
TIME...MOT...LOC 1915Z 266DEG 38KT 3095 8314 3080 8344
AKSpecial weather statement, Mar 31, 4:09 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
409 PM EDT Tue Mar 31 2020
FLZ020-GAZ162-163-250-264-350-364-312100-
Hamilton FL-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Echols GA-Northern Ware GA-Southern Ware GA-
409 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON...ECHOLS...
CENTRAL WARE...CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES
UNTIL 500 PM EDT...
* At 409 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Manor to 9 miles southeast of Mayday to 9 miles southwest of Lake
Park to 14 miles west of Madison. Movement was east at 45 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Jasper, Jennings, Fargo, Argyle, Stephen Foster State Park,
Statenville, Needmore, Blue Springs, Crossroads and Race Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 900 PM EDT for northern
Florida...and southeastern Georgia.
LAT...LON 3063 8314 3074 8313 3081 8299 3108 8267
3106 8217 3101 8213 3101 8205 3099 8203
3081 8218 3043 8322 3046 8322 3047 8324
3052 8324 3063 8327
TIME...MOT...LOC 2009Z 265DEG 37KT 3103 8255 3077 8287 3061 8333 3042
8366
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:03 PM EDT | Special Weather Statement | JAX | Suwannee | 42 min |
| Mar 31, 5:15 PM EDT | Special Weather Statement | JAX | Nassau | 60 min |
| Mar 31, 5:17 PM EDT | Special Marine Warning | JAX | 88 min | |
| Mar 31, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 48 min |
| Mar 31, 5:30 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 31, 5:38 PM EDT | Special Weather Statement | JAX | Baker, Columbia, Union | 52 min |
| Mar 31, 6:14 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Union | 31 min |
| Mar 31, 6:23 PM EDT | Special Weather Statement | JAX | Bradford | 52 min |
| Mar 31, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval, Nassau, Saint Johns and 1 more | 47 min |
| Mar 31, 6:54 PM EDT | Special Weather Statement | JAX | Alachua, Putnam, Saint Johns | 51 min |
| Mar 31, 7:07 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 9 min |
| Mar 31, 7:18 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Mar 31, 7:27 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 31, 7:29 PM EDT | Tornado Warning | JAX | Saint Johns | 4 min |
| Mar 31, 7:46 PM EDT | Special Weather Statement | JAX | Flagler, Putnam | 44 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.